I am a thin, 36 year old female who had a baby 9 months ago. In late March I spent 8 days in the hospital. I was suffering with extreme flushing, horrible shakes, insomnia and night sweats. I was also experiencing right flank pain and nausea. All my blood work came out normal, including thyroid. I had a brain MR which only showed an old arachnoid cyst that has never changed, and my abdominal CT came back normal. All the while, I felt absolutely horrible with the flushing accompanied by palpitations and spikes in my blood pressure. I was given a 24 hr urine which showed my cortisol levels at 219 (normal is 1-50). I was given sleep sedatives and cymbalta by a hospital psychiatrist who felt I was suffering from postpartum anxiety (although I never experienced that with any of my other kids). Eventually, I started to feel a little better and the symptoms ceased. I am still taking Cymbalta and feel relatively normal now, except for the extreme night sweats which I still get. I have also noticed that a great deal of thick beard hair is growing on my chin and jaw, and I have developed a lot of floaters in my eyes. I still have right flank pain. My weight has not changed.
The 24 hour urine was recently repeated and the results were normal. Nevertheless, my internist still thinks something is not right. She is not convinced that this is simply "postpartum anxiety". Any thoughts?
Would see a general endocrinologist.
This is atypical for Cushings (in terms of being thin). Most likely the first high level was stress, but 219 is very high. So additional testing is indicated for the adrenal gland.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.